MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), MONITORING & MGT. OF PANC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), MONITORING & MGT. OF PANC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a discordant, elevated atellica im ca 19-9 result for one patient which disagreed with alternate-method testing and clinical indications.The instructions for use (ifu) for atellica im ca 19-9 states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
The customer reports observation of a discordant, elevated atellica im ca 19-9 result for one patient which disagreed with alternate-method testing and clinical indications.Ca 19-9 kit lot 528 was in use at the time.An elevated ca 19-9 result was obtained for a 66-year-old male patient.This result was questioned by the physician, as it was considered inconsistent with the patient¿s clinical presentation.A different serum sample from the same patient was tested at another site, using a different method, and a much lower result was obtained.The lower result was accepted as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00291 was initially submitted on 2023-11-15.A customer from outside the united states reported observation of a discordant, elevated atellica im ca 19-9 result for one patient which disagreed with alternate-method testing and clinical indications.The affected patient was diagnosed with adenocarcinoma of the middle rectum.No information was provided regarding medications the patient may have been taking.The patient¿s sample was tested using a a heterophilic blocking tube (hbt) and a non-specific antibody blocking tube (nabt), and both results were still elevated, indicating that heterophilic or non-specific antibodies are likely not responsible for the result elevation.Siemens¿ review of reagent, instrument, and sample data did not identify any issues.Reagent and instrument problems were excluded as quality control (qc) results were within expected ranges, and no issues were identified with other samples.Potential interference from medications cannot be evaluated, as no additional medical information was provided.It is noted that the assay¿s instructions for use (ifu) indicates that elevated ca 19-9 levels can be seen in patients with malignant colorectal disease (such as this patient).The ifu also states the following, under limitations: ¿do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient¿s clinical evaluation.¿ ¿the concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 19-9 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.¿ based on the available information, the cause of the discordant elevated result could not be definitively determined, but siemens cannot rule out a sample-specific interferent, and the observed result may be representative of normal assay performance.No product problem was identified.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), MONITORING & MGT. OF PANC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18142528
Report Number1219913-2023-00291
Device Sequence Number7991824
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale